MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INSCR SMALL SIZE 5X30; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US MILAGRO INSCR SMALL SIZE 5X30; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 231804
Medical Device Problem Codes Break (1069); Corroded (1131); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: e3: reporter is a j&j sales representative.H4: the device manufacture date is unknown.Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported by the sales rep in china that during an unspecified surgical procedure on (b)(6) 2023 the milagro inscr small size 5x30 device anchor broke off.All broken parts were removed.Another like device was used to complete the procedure.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the complaint device was received and evaluated.On visual inspection, the distal part of the anchor was broken.Biological matter can be observed on the anchor.A manufacturing record evaluation was performed for the finished device lot number: 9l69827, and no non-conformances were identified.According to the visual inspection result, this complaint can be confirmed.The possible root cause can be attributed when not using a tap or guide wire, as there may not have been enough space for the screw to function properly.It is also a possibility that the tapping was off angle or excessive force was used while tapping causing the screw to break.However, it cannot be conclusively affirmed.As per ifu-109899, it is necessary to place the place the guidewire according to the procedure and load the interference screw onto the appropriate driver.Finally insert the interference screw and driver over the guidewire and fully insert the screw into bone.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Document specification review: ifu- 109899.Device history lot
=
> null.Device history batch
=
> null.Device history review
=
> pn:231804.Lot number:9l69827.There was no non conformance regarding this lot manufacturing date: 12 aug 2022.Expiry date: 31 jul 2025.Quantity: 300ea.Release date: 02 sep 2022.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Upon visual inspection of the photo, it appeared that the distal part of the anchor was broken.This complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number: 9l69827, and no nonconformances were identified.The photo provided does not contain enough evidence to determine why the customer experienced the failure, hands on analysis should provide the required evidence to provide a root cause.The possible root cause can be attributed when not using a tap or guide wire, as there may not have been enough space for the screw to function properly.It is also a possibility that the tapping was off angle or excessive force was used while tapping causing the screw to break.However, it cannot be conclusively affirmed.As per ifu-109899, it is necessary to place the place the guidewire according to the procedure and load the interference screw onto the appropriate driver.Finally insert the interference screw and driver over the guidewire and fully insert the screw into bone.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
MILAGRO INSCR SMALL SIZE 5X30
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17979920
Report Number1221934-2023-03831
Device Sequence Number19712478
Product Code MAI
UDI-Device Identifier10886705010721
UDI-Public10886705010721
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number231804
Device Lot Number9L69827
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer10/26/2023
11/07/2023
11/20/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date10/27/2023
11/13/2023
12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown